Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Symptoms of having hypothyroid with large thyroid nodule but tests are normal. Can thyroid medicine help?

User rating for this question
Very Good
Answered by

Practicing since : 2001
Answered : 1484 Questions
I have several signs and symptoms of having a hypothyroid... cold intolerance(even indoors), mood swings, brittle nails, weight issues, mense issues(heavy bleeding), constipation, low stress tolerance(which is exact opposite of before) some times I have palpitations, no sex drive. I have a large thyroid nodule 3.5 cm with the last scan 7 mos ago. benign. my thyroid levels are on the normal to low end of the range. Previously I have had few mood swings, high stress tolerance, never was cold intolerant, weight was never an issue, these al started shortly after my daughters birth and she is 9. Would I benefit from a low dose of thyroid medicine? I have been tested for diabetes, and celiac to rule out since they run in my family...
Posted Mon, 2 Dec 2013 in Thyroid Problem and Hormonal Problems
Answered by Dr. Shehzad Topiwala 32 minutes later
Brief Answer: Thyroid medicine wont help Detailed Answer: If your thyroid function tests as evidenced by blood tests for TSH and free T4 are within normal limits then it is extremely unlikely that your thyroid is abnormal. In such instances, thyroid medicine is unlikely to benefit you, even though you have symptoms suggestive hypothyroidism. However, there is a rare condition called Secondary hypothyroidism in which thyroid blood tests can sometimes appear normal. This requires special evaluation by a trained endocrinologist. Blood tests like Prolactin, TPO and TG antibodies help to distinguish between different types of hypothyroidism. I understand your thyroid nodule is under independent assessment
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor